MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PG PRO 20G 10CM FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PG PRO 20G 10CM FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number F120101
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebx0132 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that during placement, the powerglide pro got blood return so they advanced the catheter.They felt resistance and decided to retract the guidewire and pulled the entire device out.After they had removed the device they noticed half of the catheter was missing.Vascular surgery found the catheter in the tissue of the patient, at that time the decision was made not to remove the piece of catheter.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged powerglide catheter was confirmed and the damage appeared to be use related.One 20ga x 10cm powerglide catheter and deployment system were returned for investigation.The catheter was received attached to the deployment system.The returned sample revealed evidence of use.Blood residue was observed within the catheter.The guidewire had been advanced through the needle, but the wire was no longer attached to the coupler on the guidewire button slider.A 1cm section of guidewire was unraveled just distal to the needle.A break in the core wire was observed 3.4cm from the distal tip of the guidewire.A microscopic examination revealed that the weld tip was present at the distal tip of the guidewire.The catheter tubing extended 7.2cm from the distal end of the pink strain relief sleeve, which indicates that approximately 2.8cm of the catheter was missing.The distal end of the catheter was not returned for investigation.A microscopic examination of the catheter revealed a longitudinal slit in the distal end of the catheter segment, which is consistent with a needle puncture.The section of catheter around the longitudinal split exhibited a smooth and glossy surface.It appears that the needle punctured through the side of the catheter, which most likely initiated a complete breach in the catheter tubing.The product ifu warns, ¿once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.This may result in damage to the catheter.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ the ifu also states, ¿do not perforate, tear, or fracture the catheter with the needle or guidewire during the procedure.¿ the observed damage and reported complications appear to be related to use of the device.A lot history review (lhr) of rebx0132 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
DOT PG PRO 20G 10CM FULL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7162778
Report Number3006260740-2017-02365
Device Sequence Number1812864
Product Code FOZ
UDI-Device Identifier00801741110580
UDI-Public(01)00801741110580
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberF120101
Device Catalogue NumberF120101
Device Lot NumberREBX0132
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2017
Event Location Hospital
Initial Date Received by Manufacturer 12/29/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date01/03/2018
Supplement Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1